Permutations restricted by patterns of type (2, 1)

Research output: Contribution to journalArticlepeer-review

Abstract

Recently, Babson and Steingrímsson (see [BS]) introduced generalized permutations patterns that allow the requirement that two adjacent letters in a pattern must be adjacent in the permutation. In this paper we study the generating functions for the number of permutations on n letters avoiding a generalized pattern ab-c where (a, b, c) ∈ S3, and containing a prescribed number of occurrences of a generalized pattern cd-e where (c, d, e) ∈ S3. As a consequence, we derive all the previously known results for this kind of problem, as well as many new results.

Original languageEnglish
Pages (from-to)201-223
Number of pages23
JournalArs Combinatoria
Volume71
StatePublished - Apr 2004
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics (all)

Fingerprint

Dive into the research topics of 'Permutations restricted by patterns of type (2, 1)'. Together they form a unique fingerprint.

Cite this